Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 98, NWS Raleigh, NC

May 24, 2011Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 24, 2011, 4:36 PM EDT for Forsyth County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2011, 4:36 PM EDT (20:36 UTC)
Expired
May 24, 2011, 5:15 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 12:42 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WUUS52 KRAH 242036
SVRRAH
NCC067-242115-
/O.NEW.KRAH.SV.W.0098.110524T2036Z-110524T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 515 PM EDT

* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES WEST OF DONNAHA...OR OVER EAST BEND...
  MOVING EAST AT 35 MPH. GOLF BALL SIZED HAIL AND WINDS IN EXCESS OF
  58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL HALL...STANLEYVILLE...
  WALKERTOWN...
  BELEWS CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3627 8045 3627 8040 3626 8004 3609 8004
      3608 8004 3612 8046 3614 8044 3621 8045
      3622 8044 3624 8046 3626 8046
TIME...MOT...LOC 2036Z 277DEG 32KT 3626 8048

$$

14
2 follow-up statements
263 
WWUS52 KRAH 242102
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT TUE MAY 24 2011

NCC067-242115-
/O.CON.KRAH.SV.W.0098.000000T0000Z-110524T2115Z/
FORSYTH NC-
502 PM EDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN FORSYTH COUNTY...

AT 5 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR RURAL
HALL...OR NEAR KING...MOVING EAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WALKERTOWN...BELEWS 
CREEK AND KERNERSVILLE. ALTHOUGH THE CORE OF THIS STORM REMAINS IN 
STOKES COUNTY AT THIS TIME... GOLF BALL HAIL IS LIKELY NORTH OF 
RURAL HALL AND NEAR BANNERTOWN. THE STORM CORE MAY YET DROP INTO 
NORTHEAST FORSYTH COUNTY. STRONG DAMAGING WINDS ARE EXPECTED WITH 
THIS STORM WHEN IT COLLAPSES... PRODUCING WINDS IN EXCESS OF 60 MPH.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3627 8045 3627 8040 3626 8040 3626 8004
      3609 8004 3608 8005 3621 8045 3622 8044
      3624 8046 3626 8046
TIME...MOT...LOC 2058Z 277DEG 32KT 3623 8024

$$

14
752 
WWUS52 KRAH 242115
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT TUE MAY 24 2011

NCC067-242124-
/O.CAN.KRAH.SV.W.0098.000000T0000Z-110524T2115Z/
FORSYTH NC-
515 PM EDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FORSYTH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3627 8045 3627 8040 3626 8040 3626 8004
      3609 8004 3608 8005 3621 8045 3622 8044
      3624 8046 3626 8046
TIME...MOT...LOC 2114Z 277DEG 32KT 3622 8006

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:02 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 24, 3:02 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EDT TUE MAY 24 2011

.SYNOPSIS...
HIGH PRESSURE CENTERED WELL OFF THE SOUTHEAST COAST WILL CONTINUE TO
EXTEND WESTWARD ACROSS THE SOUTHEAST AND GULF STATES THROUGH FRIDAY.
THE RESULTING FLOW FROM THE SOUTHWEST WILL PUMP UNSEASONABLY WARM
AIR INTO THE AREA THROUGH THE END OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM TUESDAY...

AREA OF CONVECTION SLIDING EAST ALONG VA BORDER HAS SENT A GUST
FRONT WELL INTO THE PIEDMONT INTO THE NORTHERN COASTAL PLAIN. THIS
FEATURE MAY SERVE AS A FOCUS FOR ADDITIONAL CONVECTIVE DEVELOP LATER
TONIGHT. IN THE MEAN TIME...VORT MAX TRIGGERING THE CONVECTION ALONG
THE BORDER AREA WILL ADVANCE EAST WITH WEAK SUBSIDENCE IN ITS WAKE.
ANOTHER VORT MAX OVER THE TN VALLEY TRIGGERING ANOTHER ROUND OF
CONVECTION BETWEEN NASHVILLE AND LONDON KY. NEAR TERM MODELS ADVANCE
THIS VORT MAX TOWARD NW NC AROUND 00Z...AND INTO SOUTHERN VA AROUND
MIDNIGHT. THIS WEATHER SYSTEM MAY TRIGGER ADDITIONAL SCATTERED
CONVECTION THIS EVENING INTO THE OVERNIGHT HOURS. A FEW OF THE WRF
MODELS (NMM WRF...SPC WRF) INDICATE CONVECTION DEVELOPING AS FAR
SOUTH AS THE SANDHILLS AND SOUTHERN PIEDMONT AFTER 06Z. THUS WILL
START OUT THIS EVENING WITH A SMALL CHANCE POP NW PIEDMONT AND
SLIGHT CHANCE ACROSS TH REMAINDER OF THE PIEDMONT AND COASTAL PLAIN.
AFTER 06Z...WILL INDICATE A SLIGHT CHANCE POP OVER MOST OF THE
REGION. IF CLOUDS DEPART/DIMINISH ENOUGH...MAY SEE AREAS OF FOG
DEVELOP. LOW TEMPS 65-70.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 245 PM TUESDAY...

THE HEAT CONTINUES WEDNESDAY AS MID/UPPER LEVEL RIDGE AMPLIFIES
OVER THE REGION IN RESPONSE TO DEEP UPPER LOW OVER THE CENTRAL U.S.
LOW LEVEL THICKNESSES 1425-1430M (ABOUT 3-5M HIGHER THAN THIS
AFTERNOON) SUGGEST MAX TEMPS IN THE LOW-MID 90S...NEAR OR IN RECORD
MAX TEMP TERRITORY. ANY CONVECTION LATE WEDNESDAY-WEDNESDAY EVENING
WILL BE ISOLATED AND CONFINED TO THE FAR NORTH (DUE TO PROXIMITY OF
MID LEVEL WAVES CROSSING WELL TO OUR N-NW).

EXPECT TRANQUIL WEATHER WEDNESDAY NIGHT THOUGH QUITE WARM AND A
LITTLE HUMID WITH MIN TEMPS IN THE 65-70 DEGREE RANGE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 230 PM TUESDAY...

MEDIUM AND LONG RANGE MODELS CONTINUE TO AGREE ON A WEAKENING
MID-UPPER TROUGH WHICH WILL APPROACH FROM THE WEST FRIDAY...MOVING
ACROSS THE MID ATLANTIC EARLY SATURDAY. AS IT APPROACHES OUR REGION
LATE THURSDAY THERE WILL BE A SLIGHT CHANCE FOR WIDELY SCATTERED
THUNDERSTORMS MAINLY IN THE WEST...BUT SLIGHTLY BETTER CHANCES
SHOULD COME FRIDAY. STRONG SURFACE HEATING COMBINED WITH THE WEAK
SHORTWAVE SHOULD HELP TO ORGANIZE A FEW THUNDERSTORMS IN THE FRIDAY
AFTERNOON WITH THE BEST CHANCES FROM HIGHWAY 1 WEST AS WELL AS ALONG
THE VA BORDER CLOSER TO THE BETTER DYNAMICS. DEPENDING ON THE TIMING
OF THE BEST LIFT RESULTING FROM THE SHORTWAVE...SOME OF THE
THUNDERSTORMS ACTIVITY COULD PERSIST INTO FRIDAY EVENING FROM
RALEIGH NORTH AND EAST. OVERALL POPS WILL RANGE OR AROUND 30 PERCENT
IN THE TRIAD AND ALONG THE VA BORDER TO 20-25 PERCENT IN THE
TRIANGLE AND A 20 PERCENT CHANCE AROUND FAYETTEVILLE DUE TO MAINLY
HEATING. HIGHS WILL BE WARM BOTH DAYS IN THE UPPER 80S TO MID 90S
THURSDAY...THEN BACKING OFF A FEW DEGREES DUE TO A LITTLE MORE CLOUD
COVER WITH MID 80S NW TO AROUND 92 SE FRIDAY. LOWS 65-70.

LESS CONVECTION IS EXPECTED SATURDAY AS THE WEAK WAVE DEPARTS AND AN
UPPER RIDGE SLOWLY BUILDS IN FROM THE SW. UPSLOPE FLOW AND HEATING
MAY SUPPORT A FEW STORMS IN THE FOOTHILLS AND IN THE MOUNTAINS...BUT
THESE SHOULD REMAIN MAINLY WEST OF THE CWA. WILL LOWER POPS TO A
SMALL SLIGHT CHANCE DUE TO DIURNAL AND THE CHANCE OF AN UNORGANIZED
STORM OR TWO. HIGHS IN THE 85-90 RANGE EXPECTED.

INCREASING UPPER RIDGING SUNDAY AND MONDAY SHOULD WILL BRING EVEN
WARMER TEMPERATURES TO THE END OF THE HOLIDAY WEEKEND AND LESS IN
THE WAY OF DIURNAL CONVECTION CHANCES. HIGHS WILL RETURN TO THE
90-95 RANGE (UPPER 80S NW).

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 145 PM TUESDAY...

SCATTERED CONVECTION...SOME OF WHICH MAY BE SEVERE WITH WIND GUSTS
50-60KTS AND LARGE HAIL...WILL DEVELOP AND SCOOT EASTWARD ACROSS
THE NORTHERN PIEDMONT INTO THE NORTHERN AND CENTRAL COASTAL PLAIN
THIS AFTERNOON AND EARLY EVENING. MAJORITY OF THE CONVECTION WILL
REMAIN NORTH-NORTHEAST OF THE TRIAD TERMINALS...BUT MAY COME WITHIN
THE VICINITY OF KRDU AND KRWI. ANOTHER BATCH OF CONVECTION MAY
THREATEN THE NORTHERN PIEDMONT AFTER SUNSET...ASSOCIATED WITH A VORT
MAX CURRENTLY CROSSING MID TN.

CONVECTION WILL WANE ACROSS THE NORTHERN PIEDMONT AND COASTAL PLAIN
AFTER 12 MIDNIGHT. AS CLOUDS DISSIPATE...PATCHES OF FOG WILL DEVELOP
WITH POCKETS OF MVFR FOG PROBABLE AT KRDU...KFAY AND IFR/LIFR FOG AT
KRWI.

WEDNESDAY INTO WEDNESDAY NIGHT...EXPECT A PROLONGED PERIOD OF VFR
CONDITIONS. THE CONVECTIVE THREAT DOES NOT APPEAR TO BE AS GREAT AS
THIS AFTERNOON THOUGH AN ISOLATED STRONG THUNDERSTORM CANNOT BE
RULED OUT.

VFR CONDITIONS EXPECTED ACROSS CENTRAL NC THURSDAY THROUGH SUNDAY AS
HIGH PRESSURE NEAR THE SURFACE AND ALOFT IS THE MAIN INFLUENCE ON
OUR WEATHER. DUE TO THE MOIST AIR NEAR THE SURFACE...AREAS OF
MVFR/IFR FOG AND STRATUS WILL OCCUR EACH MORNING.

&&

.CLIMATE...
DAILY RECORD TEMPERATURES FOR MAY 24-27.

RALEIGH-DURHAM AIRPORT (RDU)

DATE    MAX     YEAR    HI MIN  YEAR

24      95      1944    70      1955
25      93      2004    70      2004
26      94      1953    70      2004
27      92      1944    72      1991

PIEDMONT TRIAD AIRPORT (GSO)

DATE    MAX     YEAR    HI MIN  YEAR

24      92      1975    69      1955
25      94      1953    69      2004
26      93      1953    69      1965
27      95      1941    72      1991

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...ORROCK
AVIATION...WSS
Hazardous weather outlook, May 24, 9:18 AM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
918 AM EDT TUE MAY 24 2011

NCZ073>075-083>086-251000-
STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE-
918 AM EDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE LATE THIS AFTERNOON
THROUGH THIS EVENING. SMALL HAIL... GUSTY WINDS... VERY FREQUENT
LIGHTNING... AND BRIEF HEAVY RAIN ARE POSSIBLE WITH ANY STORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-021>028-038>043-076>078-088-089-251000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-LEE-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
918 AM EDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST ACROSS
NORTHERN AND EASTERN NORTH CAROLINA THIS AFTERNOON THROUGH THIS
EVENING. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL THE SIZE OF QUARTERS OR LARGER... AND DAMAGING WIND GUSTS
OVER 60 MPH. THE GREATEST RISK OF SEVERE STORMS WILL BE FROM 1 PM
THROUGH 8 PM OVER THE NORTHERN PIEDMONT INCLUDING THE TRIAD AND
TRIANGLE REGIONS...AND FROM 4 PM UNTIL MIDNIGHT OVER THE COASTAL
PLAIN AND SANDHILLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED STRONG STORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH
EARLY EVENING. HOWEVER... HAZARDOUS WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, May 24, 1:18 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EDT TUE MAY 24 2011

NCZ007-008-241830-
GRANVILLE-PERSON-
118 PM EDT TUE MAY 24 2011

...STRONG TO SEVERE THUNDERSTORMS APPROACHING PERSON AND NORTHWEST
GRANVILLE COUNTIES FROM THE WEST...

AT 114 PM EDT...DOPPLER RADAR INDICATED STRONG TO SEVERE
THUNDERSTORMS 27 MILES WEST OF CONCORD...OR ABOUT 6 MILES NORTHWEST
OF DANVILLE VIRGINIA...MOVING EAST AT 35 MPH. THESE STORMS WILL
AFFECT PERSON AND NORTHWEST GRANVILLE COUNTIES BETWEEN 2 AND
230 PM EDT.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HYCO LAKE AND MAYO
RESERVOIR.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY LIGHTNING.

IF THE STORMS MAINTAIN CURRENT INTENSITY...A SEVERE THUNDERSTORM
WARNING WILL BE NECESSARY.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR THE NORTH CENTRAL COUNTIES OF NORTH CAROLINA.

&&

LAT...LON 3635 7868 3644 7915 3654 7914 3655 7913
      3655 7870 3655 7869
TIME...MOT...LOC 1714Z 272DEG 31KT 3662 7950

WSS
Special weather statement, May 24, 2:07 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT TUE MAY 24 2011

NCZ009-010-241845-
VANCE-WARREN-
207 PM EDT TUE MAY 24 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND VANCE COUNTIES
THROUGH 245 PM EDT...

AT 204 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TUNGSTEN...OR ABOUT 12 MILES NORTH OF HENDERSON...MOVING SOUTHEAST AT
40 MPH. THESE STORMS WILL AFFECT VANCE AND WAYNE COUNTIES BETWEEN 2
AND 3 PM.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BULLOCKSVILLE...KERR
LAKE...DREWRY...MIDDLEBURG...NORLINA...AFTON...WARRENTON...MACON
AND...ARCOLA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3651 7790 3644 7792 3640 7791 3627 7796
      3621 7801 3624 7813 3625 7813 3625 7816
      3632 7850 3649 7851 3652 7849 3653 7846
      3655 7845 3655 7813
TIME...MOT...LOC 1804Z 295DEG 36KT 3649 7844

KRR
Special weather statement, May 24, 2:15 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
215 PM EDT TUE MAY 24 2011

NCZ009-010-241845-
VANCE-WARREN-
215 PM EDT TUE MAY 24 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND VANCE COUNTIES
THROUGH 245 PM EDT...

AT 204 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TUNGSTEN...OR ABOUT 12 MILES NORTH OF HENDERSON...MOVING SOUTHEAST AT
40 MPH. THESE STORMS WILL AFFECT VANCE AND WARREN COUNTIES BETWEEN 2
AND 3 PM.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BULLOCKSVILLE...KERR
LAKE...DREWRY...MIDDLEBURG...NORLINA...AFTON...WARRENTON...MACON
AND...ARCOLA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3651 7790 3644 7792 3640 7791 3627 7796
      3621 7801 3624 7813 3625 7813 3625 7816
      3632 7850 3649 7851 3652 7849 3653 7846
      3655 7845 3655 7813
TIME...MOT...LOC 1804Z 295DEG 36KT 3649 7844

KRR
Local storm report, May 24, 2:20 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     TSTM WND DMG     5 NW CONCORD            36.53N  79.11W
05/24/2011                   PERSON             NC   911 CALL CENTER

            911 CENTER REPORTED ONE TREE DOWN ON CUNNINGHAM ROAD IN
            NORTHWESTERN PERSON COUNTY

&&

EVENT NUMBER RAH1100656

ELLIS
Special weather statement, May 24, 2:46 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EDT TUE MAY 24 2011

NCZ010-011-241945-
HALIFAX-WARREN-
246 PM EDT TUE MAY 24 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN WARREN AND HALIFAX
COUNTIES THROUGH 345 PM EDT...

AT 245 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MACON...OR ABOUT 8 MILES EAST OF WARRENTON...MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WARRENTON...
LITTLETON...AIRLIE...SOUTH WELDON...HALIFAX...TILLERY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3608 7731 3600 7740 3610 7755 3615 7768
      3614 7773 3628 7823 3655 7801 3655 7790
      3651 7788 3648 7764 3645 7762 3641 7754
      3637 7754 3634 7758 3632 7757 3633 7744
      3624 7737 3621 7738 3616 7727 3610 7722
TIME...MOT...LOC 1845Z 285DEG 35KT 3640 7798

KRR

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:02 PM EDTSevere Thunderstorm WarningRAHEdgecombe28 min
May 23, 8:26 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax49 min
May 23, 8:53 PM EDTSpecial Weather StatementRAHEdgecombe37 min
May 23, 9:18 PM EDTSevere Thunderstorm WarningRAHEdgecombe27 min
May 24, 1:18 PM EDTSpecial Weather StatementRAHPerson72 min
May 24, 1:39 PM EDTSevere Thunderstorm WarningRAHGranville, Person34 min
May 24, 2:07 PM EDTSpecial Weather StatementRAHVance, Warren38 min
May 24, 2:15 PM EDTSpecial Weather StatementRAHVance, Warren30 min
May 24, 2:46 PM EDTSpecial Weather StatementRAHHalifax, Warren59 min
May 24, 5:17 PM EDTSpecial Weather StatementRAHGuilford58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.